MAUDE Adverse Event Report: SHOCKWAVE MEDICAL INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL INC. SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2IVL3012
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
A shockwave c2 coronary lithotripsy (ivl) device was used to treat the left anterior descending (lad) coronary artery.During the initiation of the shockwave ivl therapy procedure, flashes of blue light were observed in the shockwave hub, in the direction of the indeflator, and the assisting nurse reported received electric shocks in her hand/fingers, which was painful and caused a numb/strange feeling in her fingers lasting for 3 hours.The assisting nurse had no injury to her fingers and did not require any treatment and the condition of her fingers was reported to have resolved without further incident.A new ivl catheter was opened and the ivl procedure was successfully completed.
 
Additional Manufacturer Narrative
The complaint device was returned by the reporting party.Based on an evaluation of the returned device, the reported failure "flashes of blue light observed in the shockwave hub" was confirmed evidenced by red and black wire insulation damage at the proximal end of the hypotube.The root cause for the symptoms the assisting nurse reportedly experienced could not be determined with the information available.The complaint device was tested by shockwave personnel and could not confirm that the device was providing an electric shock.The cause for the reported sparking in the hub is attributed to the wire insulation possibly being accidentally scratched/nicked during the manufacturing process, exposing the bare wires, and creating a spark gap in the dual-port hub.Sparking in the hub is a known device malfunction; even though the broken/damaged wires could cause current leakage and visual flashing/sparking, the leakage is contained within a plastic hub and does not pose any risk of electrical shock to the user and/or patient.No instances of patient harm have been reported/confirmed to be caused due to this malfunction.A review of the manufacturing and test documentation did not reveal any issues with the manufacturing of the device.The device passed all of swmi's acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2 CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key13089698
Report Number3015053858-2021-00033
Device Sequence Number5320488
Product Code QMG
UDI-Device Identifier00195451000096
UDI-Public(01)00195451000096(17)230430(10)A210401C
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P200039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberC2IVL3012
Device Catalogue NumberC2IVL3012
Device Lot NumberA210401C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Initial Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown